Looks like you’re on the UK site. Choose another location to see content specific to your location

Home Industry News Baxter provides Heparin reactions update

Baxter provides Heparin reactions update

12th February 2008

Baxter Healthcare has given an update to its voluntary recall of nine lots of heparin sodium injection 1,000 units/ml ten and 30ml multi-dose vials it initiated in January 2008.

The company announced this recall as a precautionary measure following an increase in reports of side effects possibly associated with the compound.

Following this announcement, the firm has received reports of similar adverse affects in other lots of vials, with almost all effects reported in haemodialysis, invasive cardiovascular procedures and apheresis procedures.

“In cooperation with the US Food and Drug Administration, Baxter is conducting a thorough investigation to determine the cause of the increase in the number of reported adverse reactions,” the company reports.

The firm adds that it has for the moment suspended its manufacture of multi-dose vials of heparin while it attempts to work out the cause of the increase in side effects.

Baxter Healthcare reports a wide range of adverse affects, noting that some reactions, specifically profound and refractory hypotension, could be severe or life-threatening in some patients.

Healthcare professionals are being advised to balance the clinical need for the drug with the increased potential for side effects and to use the lowest dose necessary.

Earlier this month, a site belonging to Baxter International in Cartago, Costa Rica was recognised with the 2008 Shingo Prize for excellence in manufacturing.

We currently have 6 jobs available in Pharmacy industry, find your perfect one now.

Stay informed

Receive the latest industry news, Tips
and straight to your inbox.